MAUDE Adverse Event Report: SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 32 + 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

SMITH & NEPHEW, INC. COCR 12/14 FEM HEAD 32 + 8; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Model Number 71303208
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/25/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during surgery, while opening the packaging of the femoral head, it got stuck to the piece itself.It was not possible to eliminate the entire plastic package attached to the product and procedure was concluded with a back-up device from smith and nephew and with a delay greater than 30 minutes.
 
Additional Manufacturer Narrative
H3, h6: the associated device packaging, used in treatment, was returned and evaluated.A visual inspection of the returned device packaging could not confirm the stated failure mode.Only the opened inner sterile tray and a chart-stick ware returned for evaluation.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.The probable cause for this event is likely inadequate packaging material.This failure mode has been previously identified.Since the manufacturing of the complaint device, a design change was implemented to eliminate/reduce the occurrence of this failure.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
COCR 12/14 FEM HEAD 32 + 8
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11010836
Report Number1020279-2020-07443
Device Sequence Number3594208
Product Code LPH
UDI-Device Identifier03596010194206
UDI-Public03596010194206
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K963509
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/07/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/19/2025
Device Model Number71303208
Device Catalogue Number71303208
Device Lot Number15LT61780
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/26/2020
Supplement Date Received by Manufacturer06/04/2021
Initial Report FDA Received Date12/15/2020
Supplement Report FDA Received Date06/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1